A comparison of three families of survival distributions for quantal response data

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

2 Scopus Citations
View graph of relations

Related Research Unit(s)


Original languageEnglish
Pages (from-to)253-264
Journal / PublicationJournal of Biopharmaceutical Statistics
Issue number2
Publication statusPublished - Mar 2006


In clinical studies, it is common to search for a suitable distribution function to model the survival pattern of test subjects after a treatment is administered to them. Though many distributions have appeared in the statistical literature, this study explores a family of three-parameter distributions, namely, the exponentiated Weibull family, and compares its performance with the other two popular families. Results suggest that the three families show similar performance. Three data sets, which are published in the literature, are reanalysed for illustration purposes. Copyright © Taylor & Francis Group, LLC.

Research Area(s)

  • Exponentiated Weibull distribution, Maximum likelihood estimation, Power logistic model, Quantal response data, Skewness, Survival distribution